AF Returned: I had my ablation at the end of... - AF Association

AF Association
19,700 members24,090 posts

AF Returned

Canariesfan
Canariesfan

I had my ablation at the end of April. Up to now, apart from a couple of episodes afterwards, I have been AF free, whilst taking only 50mg Flecainide twice daily. My cardiologist asked me to cut this out completely before seeing him again. I cut out one dose three days ago,since then had 2 episodes! Feeling rotten and very upset. Does this mean ablation was unsuccessful? He told me to take the 100mg of Flec if the Af returned, I did this with no success, actually just taken another dose. Has anyone any ideas, or had a similar experience.

Need help and reassurance.

10 Replies
oldestnewest

Hello Canary... I’m so sorry to hear this.... I had an ablation 6 weeks ago and currently on 50mg Flecainide twice a day and Apixaban... HB seems to be ok for now but I would like to try and come off Flecainide completely after seeing the EP in September.

Could you check with your cardiologist about what this actually means for you? Are you due to seem him again?

Are you drinking enough fluid? Eating healthily? Exercising sensibility? Sleeping well? Keeping calm?

Everything seems to affect us ... hope it settles soon!

🌻

Thank you for quick response. I will get an appointment to see my cardiologist sooner rather than later. I eat fairly well, sleep is okish and I was walking every day, however this heat has made that impossible. I did walk A couple of days ago for far too long, I’m wondering if that triggered off to what’s h appending now. I’m back in nor but feel dreadful😢😢😢😢

That's desperately disappointing for you especially as you would expect your heart to be healed after 3 months.

Is this new AF different from what you experienced pre- ablation? I ask this because my AF post- ablation is quite different. It is milder, with occasional breathlessness and although I feel "off" it doesn't force me to lie down. Urine production is a pointer - where does it all come from?

My EP says that if I have more than 4 episodes a week then I am to start taking 2x50 flecainide daily. Meantime 100 flecainide is to be taken as a pip as soon as the AF starts and to be repeated after 3 hours if it doesn't work. So far it is effective but it may not be in future as I have atrial fibrosis caused by radiotherapy to my left shoulder.

Always, always have a 100 flecainide tablet in your wallet - to give you confidence in the knowledge that you can cope if necessary.

Meantime, you may be experiencing a blip and once it settles things may well be better.

Tapanac
Tapanac
in reply to jennydog

Oh dear I am reading so many posts that people are still on flecainide after their ablations. My EP was so insistent in wanting me off of flecainide asap. I don't know why, but I weaned off it gradually and now although the tremendously fast (240-250bpm) and irregular heartbeats thankfully haven't come back, palpitations have and I don't feel so great as before. Any ideas anyone???

jennydog
jennydog
in reply to Tapanac

It would be interesting to know why he is so keen for you to stop taking it.

It is very inexpensive so cost is not a problem. It has been good for me because it works well and it gives me confidence.

Tapanac
Tapanac
in reply to jennydog

Yes I was started on it at Christmas for the reason stated above and I was absolutely fine, but cardiologist and EP thought an ablation was necessary. I could only be guided by them, but I did ask if it was necessary as I was feeling good. They said yes I needed it. I had the ablation and when I went for my check up that was when the EP said I needed to come off the flecainide. I asked why and he said I shouldn't need it now and they also needed to find out if the ablation had worked (?). Also that flecainide could cause other sorts of palpitations. I have only had these return now I am off it. I have tried to contact the EP and his secretary and also the registrar and team, but they haven't answered. I was hoping someone knew of a reason why come of flecainide? I do only have one working kidney, but I thought the rivaroxaban (which is making my hair thin and falling out) would have been worse for that and have checks on my liver which seems to be OK at the moment . Oh dear what happened to what was supposed to be "the golden years"

How disappointing for you. Hopefully it can be sorted. Was it a first ablation? I have been told that sometimes more than one can be needed to sort everything out. I look forward to hearing how you get on.

I had an ablation in April 2016 and thinking back after reading your comment, I remember that I was still taking things pretty carefully in August 2016 as still not back to full strength.

I came off my drugs (Soltalol) ,so slightly different, very slowly over 3 months. Hospital suggested almost straight away, but you know how sensitive us A Fibbers are, (well I am unfortunately!) I gradually cut down the dose slightly every month so my body didn't find it a shock.. I have no idea if Flecadnide is a more powerful drug? Take ❤️ As I think it is still early days and to give you hope, I am still AF and drug free so far....

Thinking of you and good luck

Sarah xxx

I had an ablation in February and since then getting a small amount of AF or something similar approx. once a month - it was every other day so greatly improved. Definitely it is when I overdo it that I get it now.

I had an ablation end of March. Previously since Christmas I was on flecainide which was brilliant and kept me stable and no problems.

My ep wanted me to come off the flecainide as soon as possible after the ablation and straight away, but I asked if I could wean off them which the registrar agreed to. I was on 50mg twice a day. So cut down to 25mg twice a day then only 25 mgs once a day by which time I felt awful. Palpitations, headaches coming and going, weak, etc. So I took the plunge and stopped the 25mgs and the next day I felt even worse. Three days later I feel easier, still on and off palpitations. Not great but better than yesterday. I don't know why the ep was so insistent in stopping the flecainide and No-one gave any reason. Does anyone know??? I even felt I didn't need the ablation when I was on them as I felt good.

I would say that I had not only AF but also my heart rate was racing at 240-250pm and very irregular. I don't know if this is actually AF, but now just palpitations. I say just, but you all know what I mean.

I hope you feel better soon. I hope we ALL do

You may also like...